Thunderstorm Wind, Butte
- When
- August 10, 9:00 PM MST
- Where
- Butte County, 9 mi NW of Nisland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.767, -103.700
3 inch diameter tree limbs were broken.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 10, 6:50 PM MST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 750 PM MDT WED AUG 10 2005 .DISCUSSION...THE MAIN FORECAST CONCERN TONIGHT IS THE EVOLUTION OF CONVECTION. THE PRIMARY MESOSCALE CONVECTIVE SYSTEM (MCS) WILL TRACK ALONG AND TO THE SOUTH OF SRN SD WHERE A LOW-LEVEL JET (LLJ) FOCUSES MOISTURE AND ASCENT. A SECONDARY MCS SHOULD MOVE ALONG NRN SD DUE TO A SECONDARY AND WEAKER LLJ...ALONG WITH A POTENT WAVE TRACKING EAST- WARD ACROSS SRN MT AND NRN WY. THERE STILL APPEARS TO BE SOME THREAT FOR SEVERE WEATHER...BUT FOR THE MOST PART THE CAPE PROFILES ARE RATHER THIN WHICH IS MORE CONDUCIVE TO LOCALLY HEAVY RAINS INSTEAD OF LARGE HAIL. INDEED...REGIONAL PRECIPITABLE WATER VALUES FROM THE 00Z RAOBS WERE 120-174 PERCENT OF AVERAGE. AS A RESULT OF THESE TWO MCSS...THERE MAY BE A HOLE IN THE RAINFALL PATTERN RIGHT OVER RAPID CITY. IN GENERAL THE FORECAST HAS THINGS HANDLED WELL...BUT MAY FINE TUNE THE POPS BASED ON LATEST RADAR/SATELLITE TRENDS. EXTENDED...RAISED POPS FOR FRIDAY NIGHT TO 40-50 PERCENT AS THE MODEL SIGNAL HAS BEEN CONSISTENT THE PAST SEVERAL RUNS WITH A POTENT WAVE ROTATING THROUGH THE BLACK HILLS REGION. LOW-LEVEL MOISTURE AND FRONTOGENESIS ALSO APPEAR QUITE FAVORABLE. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE TWEB ROUTES THRU MUCH OF THE EVENING. BEST CHANCES FOR THUNDERSTORMS AT RAP AND GCC SHOULD BE UNTIL 06Z. OTHERWISE...VFR CONDITIONS CAN GENERALLY BE EXPECTED THRU THURSDAY MORNING. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && BUNKERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 630 AM MDT WED AUG 10 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-111300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 630 AM MDT (730 AM CDT) WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER WESTERN AND SOUTH CENTRAL SOUTH DAKOTA...AND OVER NORTHEASTERN WYOMING FOR TODAY. ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA THIS MORNING. LATER THIS MORNING AND EARLY THIS AFTERNOON ANOTHER DISTURBANCE WILL MOVE INTO THE AREA. SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA...AND INCREASE IN COVERAGE AND INTENSITY THROUGHOUT THE DAY...MOVING INTO CENTRAL SOUTH DAKOTA BY LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER WESTERN AND SOUTH CENTRAL SOUTH DAKOTA...AND OVER FAR NORTHEASTERN WYOMING ON THURSDAY AS ANOTHER DISTURBANCE MOVES THROUGH THE AREA. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. THE CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 705 PM MDT WED AUG 10 2005 SDZ013-024>032-041>044-072>074-110200- BENNETT-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HERMOSA FOOT HILLS-JACKSON-NORTHERN BLACK HILLS-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-RAPID CITY-SHANNON- SOUTHERN BLACK HILLS-SOUTHERN FOOT HILLS-SOUTHERN MEADE CO PLAINS- STURGIS/PIEDMONT FOOT HILLS- 705 PM MDT WED AUG 10 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 712 HAS BEEN CANCELLED FOR SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER SOUTHWESTERN SOUTH DAKOTA...SO THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR THIS AREA. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED FOR THE REMAINDER OF THE EVENING. MJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 900 PM MDT WED AUG 10 2005 WYZ054>058-071-110400- NORTHEASTERN CROOK-NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK- WESTON-WYOMING BLACK HILLS- 900 PM MDT WED AUG 10 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 712 HAS EXPIRED... THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER NORTHEASTERN WYOMING...SO THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR THIS AREA. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED FOR THE REST OF THE EVENING. MJB
The Rapid City radar (KUDX), 99 km away, was scanning. The volume nearest the first event began at 04:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
3 inch diameter tree limbs were broken.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469450.